Alert archive / Wisconsin / Gale Watches in 2017

Gale Watch 9, NWS Green Bay, WI

December 2, 2017

NWS Green Bay, WI issued this gale watch at Dec 2, 2017, 2:42 PM CST. It took effect at Dec 4, 2017, 6:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 2, 2017, 2:42 PM CST (20:42 UTC)
In effect from
Dec 4, 2017, 6:00 AM CST
Expired
Dec 3, 2017, 2:59 PM CST
In force
Issued by
NWS Green Bay, WI

The text

As transmitted.

422 
WHUS73 KGRB 022042
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
242 PM CST SAT DEC 2 2017

LMZ521-522-541>543-030445-
/O.NEW.KGRB.GL.A.0009.171205T0000Z-171206T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
242 PM CST SAT DEC 2 2017

...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WATCH, WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
EVENING. 

* WINDS...SOUTH 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS ON THE BAY,
  AND GUSTS TO 40 KNOTS ON THE LAKE. WINDS WILL VEER WEST TUESDAY
  AFTERNOON.

* WAVES...8 TO 12 FEET ON THE LAKE, AND 2 TO 4 FEET ON THE BAY.
  WAVES WILL DECREASE TO 4 TO 8 FEET ON THE LAKE AND INCREASE TO 3
  TO 5 FEET ON THE BAY BY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS
SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND LOCATION IS
STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME
FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$
4 follow-up statements
594 
WHUS73 KGRB 030306
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
906 PM CST SAT DEC 2 2017

LMZ521-522-541>543-031115-
/O.CON.KGRB.GL.A.0009.171205T0000Z-171206T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
906 PM CST SAT DEC 2 2017

...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY EVENING...

* WINDS...SOUTH 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS ON THE BAY,
  AND GUSTS TO 40 KNOTS ON THE LAKE MONDAY EVENING. WINDS WILL 
  VEER WEST TUESDAY AFTERNOON. 

* WAVES...8 TO 12 FEET ON THE LAKE, AND 2 TO 4 FEET ON THE BAY
  MONDAY EVENING. WAVES WILL DECREASE TO 4 TO 8 FEET ON THE LAKE 
  AND INCREASE TO 3 TO 5 FEET ON THE BAY BY TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS
SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND LOCATION IS
STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME
FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$
553 
WHUS73 KGRB 030932
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
332 AM CST SUN DEC 3 2017

LMZ541>543-031745-
/O.NEW.KGRB.SC.Y.0095.171204T0000Z-171204T1200Z/
/O.EXT.KGRB.GL.A.0009.171204T1200Z-171206T0300Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
332 AM CST SUN DEC 3 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST MONDAY...
...GALE WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST MONDAY. 

* WINDS...SOUTH WINDS INCREASING TO 15 TO 25 KNOTS TONIGHT THEN
  INCREASING FURTHER MONDAY TO 25 TO 30 KNOTS WITH GUSTS TO 40
  KNOTS LATER MONDAY INTO MONDAY EVENING. WINDS WILL VEER
  SOUTHWEST MONDAY NIGHT AND THEN WEST TUESDAY. 

* WAVES...INCREASING TO 3 TO 6 FEET LATE TONIGHT THEN 6 TO 10
  FEET MONDAY. WAVES HIGHER TOWARD THE OPEN WATERS MONDAY INTO 
  TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS
SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND LOCATION IS
STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME
FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ521-522-031745-
/O.NEW.KGRB.SC.Y.0095.171204T0300Z-171204T1200Z/
/O.EXT.KGRB.GL.A.0009.171204T1200Z-171206T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
332 AM CST SUN DEC 3 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST MONDAY...
...GALE WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST MONDAY. 

* WINDS...SOUTH WINDS INCREASING TO 15 TO 25 KNOTS TONIGHT THEN
  INCREASING FURTHER MONDAY TO 25 TO 30 KNOTS WITH GUSTS TO 40
  KNOTS LATER MONDAY INTO MONDAY EVENING. WINDS WILL VEER
  SOUTHWEST MONDAY NIGHT AND THEN WEST TUESDAY.

* WAVES...WAVES INCREASING TO 3 TO 5 FEET TONIGHT, BUILDING TO 4 
  TO 7 FEET MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS
SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND LOCATION IS
STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME
FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
938 
WHUS73 KGRB 031603
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1003 AM CST SUN DEC 3 2017

LMZ541>543-040015-
/O.CON.KGRB.SC.Y.0095.171204T0000Z-171204T1200Z/
/O.CON.KGRB.GL.A.0009.171204T1200Z-171206T0300Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1003 AM CST SUN DEC 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM CST MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY EVENING...

* WINDS...SOUTH WINDS INCREASING TO 15 TO 25 KNOTS TONIGHT THEN
  INCREASING FURTHER MONDAY TO 25 TO 30 KNOTS WITH GUSTS TO 40
  KNOTS LATER MONDAY AFTERNOON INTO MONDAY EVENING. WINDS WILL 
  VEER SOUTHWEST MONDAY NIGHT AND THEN WEST TUESDAY. 

* WAVES...INCREASING TO 3 TO 6 FEET TONIGHT THEN 6 TO 10 FEET ON  
  MONDAY. WAVES HIGHER TOWARD THE OPEN WATERS MONDAY INTO TUESDAY.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS
SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND LOCATION IS
STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME
FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ521-522-040015-
/O.CON.KGRB.SC.Y.0095.171204T0300Z-171204T1200Z/
/O.CON.KGRB.GL.A.0009.171204T1200Z-171206T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
1003 AM CST SUN DEC 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 6 AM CST MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY EVENING...

* WINDS...SOUTH WINDS INCREASING TO 15 TO 25 KNOTS TONIGHT THEN
  INCREASING FURTHER MONDAY TO 25 TO 30 KNOTS WITH GUSTS TO 40
  KNOTS MONDAY AFTERNOON INTO MONDAY EVENING. WINDS WILL VEER 
  SOUTHWEST MONDAY NIGHT AND THEN WEST TUESDAY. 

* WAVES...WAVES INCREASING TO 3 TO 5 FEET TONIGHT, BUILDING TO 4 
  TO 7 FEET BY MONDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS
SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND LOCATION IS
STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME
FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
318 
WHUS73 KGRB 032059
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
259 PM CST SUN DEC 3 2017

LMZ541>543-040500-
/O.EXT.KGRB.SC.Y.0095.171204T0000Z-171204T1800Z/
/O.UPG.KGRB.GL.A.0009.171204T1200Z-171206T0300Z/
/O.NEW.KGRB.GL.W.0016.171204T1800Z-171206T0300Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
259 PM CST SUN DEC 3 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
NOON CST MONDAY...
...GALE WARNING IN EFFECT FROM NOON MONDAY TO 9 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM NOON MONDAY TO 9 PM CST TUESDAY.

* WINDS...SOUTH WINDS INCREASING TO 25 TO 30 KNOTS WITH GALE FORCE
  GUSTS TO AROUND 35 KNOTS AFTER MIDNIGHT TONIGHT. WINDS WILL THEN
  INCREASING TO 35 KNOTS WITH GALE FORCE GUSTS TO 45 KNOTS LATER 
  MONDAY AFTERNOON INTO MONDAY EVENING. WINDS WILL VEER SOUTHWEST 
  MONDAY NIGHT AND THEN WEST TUESDAY. 

* WAVES...3 TO 5 FEET TONIGHT INCREASING TO 6 TO 10 FEET AFTER
  MIDNIGHT. WAVES WILL THEN INCREASE TO 12 TO 16 FEET ON MONDAY. 
  WAVES HIGHER TOWARD THE OPEN WATERS MONDAY INTO TUESDAY.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED.  OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS.  IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ521-522-040500-
/O.EXT.KGRB.SC.Y.0095.171204T0300Z-171205T0000Z/
/O.UPG.KGRB.GL.A.0009.171204T1200Z-171206T0300Z/
/O.NEW.KGRB.GL.W.0016.171205T0000Z-171206T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
259 PM CST SUN DEC 3 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
6 PM CST MONDAY...
...GALE WARNING IN EFFECT FROM 6 PM MONDAY TO 9 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 6 PM MONDAY TO 9 PM CST TUESDAY.

* WINDS...SOUTH WINDS INCREASING TO 15 TO 25 KNOTS TONIGHT. WINDS
  WILL THEN INCREASE TO 20 TO 30 KNOTS WITH GALE FORCE GUSTS TO 40
  KNOTS MONDAY AFTERNOON, THEN INCREASE TO 35 KNOTS WITH GALE
  FORCE GUSTS TO 45 KNOTS MONDAY NIGHT. WINDS WILL VEER SOUTHWEST
  MONDAY NIGHT AND THEN WEST TUESDAY. 

* WAVES...2 TO 4 FEET TONIGHT. WAVES WILL THEN BUILD TO 3 TO 5
  FEET ON MONDAY, AND THEN TO 4 TO 7 FEET BY MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED.  OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS.  IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale watch went out at Dec 2, 2:05 PM CST, 37 minutes earlier.

Area forecast discussion, Dec 2, 2:05 PM CST, 37 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
205 PM CST Sat Dec 2 2017

Forecast discussion for routine afternoon forecast issuance

.SYNOPSIS...
Issued at 205 PM CST Sat Dec 2 2017

Another mild and dry day Sunday, then turning windy and colder
early next week.

The fast low-amplitude flow that has been in place across the
northern CONUS and southern Canada the last few days will undergo
significant amplification the next several days as strong ridging
develops near the West Coast. A deep trough will develop
downstream over central and eastern North America. Once in place,
the new large-scale pattern looks pretty stable, and is likely to
persist through the rest of the forecast period and beyond. Day to
day changes during that time will likely be the result of
variations in the depth/sharpness/location of the eastern North
American long-wave trough caused by shortwaves moving through the
pattern.

Temperatures will remain 15-22 F degrees above normal through
Monday, then drop back to 5 to 10 F degrees below normal by mid-
week, remaining there for the rest of the period. The bulk of the
precipitation will occur as a strong cyclone crosses the region
early next week. That system looks like a pretty good
precipitation producer for early December, though having the dry
slot driving right through the forecast area will probably hold
amounts back somewhat. Normal precipitation for a week at this
time of year is roughly 0.40 inch. It's reasonable to expect that
most of the area will end up with somewhat close to that.
&&

.SHORT TERM...Tonight and Sunday
Issued at 205 PM CST Sat Dec 2 2017

The latest RAP analysis and satellite/radar imagery show an area
of low pressure exiting eastern Lake Superior while high pressure
stretches across the central Great Plains. Weak shortwave energy
moving across South Dakota is generating an area of scattered to
broken cirrus, which is moving across southern Minnesota and the
southern half of Wisconsin. Should see this cirrus move across
areas generally south of route 29 this afternoon. Otherwise, the
12z regional sounding analysis shows very dry air present below
700mb across the Plains and northern Mississippi. Therefore,
forecast concerns mainly revolve around clouds and temps in this
portion of the forecast.

Tonight...High clouds associated with the shortwave are expected
to depart during the evening, leaving mostly clear skies for much
of the night. With winds expected to become light and variable,
stuck with temps below the multi-model blends. High clouds are
anticipated to increase late from the west, but do not think will
have a big impact on temps. Lows ranging from the lower 20s north
to low 30s near the Lake.

Sunday...Mid and high clouds will continue to thicken as they
invade from the west. Though the Gulf will start to open, deeper moisture
will take time to move into the region, and will likely not make
it into Wisconsin until Sunday night. Will still see skies become
mostly cloudy after a partly cloudy or filtered sunshine start to
the day. Mild highs ranging from the mid 40s to low 50s.

.LONG TERM...Sunday Night Through Saturday
Issued at 205 PM CST Sat Dec 2 2017

The primary weather maker during the period will be the strong
cyclone forecast to emerge from the northern or central Rockies
Sunday and track to southern Ontario by Tuesday morning. The
system is expected to bring widespread precipitation, though as
already mentioned amounts will probably be held down by having the
dry slot directed into the area. The main impact of the system for
most of the area will be wind. Would not be surprised to get some
gusts of 45-55 mph right along and behind the cold front on Monday
night. Strong west to southwest winds will continue into Tuesday.
Colder air wrapping around the cyclone will cause lingering
showers to change to snow Monday night. There is some uncertainty
over how much precipitation will still fall over north-central
Wisconsin after the changeover. Even an inch or two of snow could
make for very difficult travel conditions across the north Tuesday
given the wind. At this point, it just looks like scattered snow
showers and flurries elsewhere, with minimal accumulation.

The remainder of the period will be spent under cold cyclonic flow
as disturbances rotate through the long-wave trough near the
region. Some of those could produce an inch or two of snow and
begin to establish a snowcover across the region, but the
specifics of when that would occur are tough to gauge this far
out. Temperatures, especially at night, could be colder if a
widespread snowcover becomes established.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1019 AM CST Sat Dec 2 2017

Good flying weather through tonight with only scattered high
clouds to go along with winds under 10 kts. Clouds return on
Sunday and will gradually thicken/lower ahead of the next system.
Adverse flying weather is not expected to arrive until Sunday
night.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......Skowronski
SHORT TERM.....MPC
LONG TERM......Skowronski
AVIATION.......MPC
Hazardous weather outlook, Dec 2, 2:27 PM CST, 15 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
227 PM CST Sat Dec 2 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-031200-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
227 PM CST Sat Dec 2 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

A surge of west winds with gusts of 45 to 55 mph is expected to
sweep across the area Monday night. The winds could result in some
downing of trees and power lines. Isolated power outages could
also occur.

Hazardous travel conditions are likely to develop across north-
central Wisconsin late Monday night or Tuesday as rain changes to
snow. Although there is still uncertainty regarding snowfall
totals, even an inch or two of snow will likely result in
hazardous travel conditions when combined with the strong winds.
Only minor snow totals are expected across the rest of the area,
but slippery spots could still develop as water freezes on
roadways.

There is also a slight chance for thunderstorms across parts of
central and east-central Wisconsin Monday afternoon and evening.
Severe storms are not expected.

Hazardous travel conditions could develop at times in the Lake
Superior snowbelt during the remainder of the week due to periods
of lake-effect snow showers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-031200-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
227 PM CST Sat Dec 2 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Some gale force gusts from the south are possible late Sunday
night through Monday. West gales are likely Monday night into
Tuesday as a strong area of low pressure moves through the region.

MPC/Skowronski

Nearby

Gale Watches in Wisconsin, 2017Every gale watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.